Diff’rent Strokes

Whatchootalkin’bout, Hosni?!

The convenient, timely, and fortuitous downturn (revolutionarily speaking) in the now-deposed Egyptian President Hosni Mubarak’s health – rumored to be a heart attack or stroke and possibly yielding to a coma – had already seemed suspicious, given the circumstances.  When Leon Panetta, Director of the CIA, announced that Mubarak “may step down”, it wasn’t clear if he had simply spoken prematurely or if he was stating publicly the already agreed upon, CIA-approved resolution to the degrading situation, sans a little tender loving convincing from the Egyptian Army.  Mubarak, apparently insulted by what appeared to be an externally supported military coup, made one last stand in defiance, refusing to step down.  The next day, perhaps after double-checking his credit card rewards points, Mubarak resigned, turning over rule to the Supreme Council of Armed Forces, and fleeing Cairo.  This information was, of course, brought to us by Omar Suleiman, former Egyptian intelligence officer and torture expert turned Vice-President.  So much for regime change and flowing rivers of milk, honey, and democracy (but that’s a topic for another post).  In any case, it remains unclear if his sudden health problems were the reason for his decision to step down or if they occurred afterward.

Restless Dictator Syndrome

As if in sympathetic unison, news sources also reported that the recently-ousted Tunisian leader, Zine al-Abidine Ben Ali, 74, suffered a stroke and slipped into coma in a Saudi Arabian hospital.  One might wonder if magical heart attacks, strokes, and comas befall all deposed dictators or if merely announcing the condition is simply all the rage among the recently exiled.  Either way, let’s all keep our eyes open as yet other middle eastern nation-states experience governmental rearrangements (such as Kadafi’s rumored, yet unconfirmed, planned flight from Lybia to Venezuela),  for any signs of this terrible affliction.  Until a vaccine is found (by Bill and Melinda Gates), ask your doctor if Post-CoupStrokia* is right for you.

* Side-effects are common, but generally well-tolerated, and may include sudden loss of palaces, living abroad in other dictatorships, and having your assets frozen.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s